# SDR QXEA2017041900278

- Difficulty date: April 19, 2017
- Submitted: April 19, 2017
- Operation: Air carrier
- Aircraft: N404QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4046
- Aircraft time: 37,926 hours, 39,701 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Part number: P510840
- Condition: Contaminated
- Location: Ac Bay
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

SLIGHT BURNING OIL SMELL AS CABIN HEAT COMES ON WITH ENGINES AT 70 - 90% TORQUE. SMELL DISSIPATES WHEN CABIN HEAT MODULATES TO COLD. SMELL SEEM STRONGER AT HIGHER POWER SETTINGS, NONEXISTENT DURING IDLE DESCENT. SEPARATELY USED APU, NR 1 THEN NR 2 ENGINE AT FEATHER TO SUPPLY BLEED TO ACM IN HOT & COLD SETTINGS, NO ABNORMAL SMELLS. SEPARATELY RAN NR 1 THEN NR 2 ENGINE AT HI POWER IN HOT & COLD SETTINGS. NO ABNORMAL SMELLS NOTED. C/W ODOR REMOVAL FROM AC DVLTS REF 21-00-00-160-801. REMOVED THE RE-CIRCULATION FILTER AND INSP. FILTER AND FOUND RAG DEBRIS, PLASTIC CHUNKS. REPLACED FILTER WITH NEW FROM STOCK REF AMM TASK 21-22-22-000-801 AND TASK 21-22-22-400-801. DUE TO CONTAMINATED RECIRC FAN FILTER HAVING STRONG ODOR, ZASPLATED DUCTING BETWEEN IAW AND FILTER AND IAW AND CONDONER. NO DEBRIS FOUND. GROUND RAN ENGINES AT 70-90% TORQUE AND PERFORMED AMM TASK 21-00-00-160-801 (REMOVAL OF ODOR FROM AIR CONDITIONING DUCTS) NO SMELL NOTED.
